Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 120, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at May 28, 2016, 7:41 PM CDT for Crawford County, Franklin County, Washington County, Missouri. It was in force for 49 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 28, 2016, 7:41 PM CDT (00:41 UTC)
- Expired
- May 28, 2016, 8:30 PM CDT
- In force
- 49 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Crawford County, MO, Franklin County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 76 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 28, 7:58 PM CDT | HAIL 0.7 | Sullivan, MO | |
| May 28, 8:05 PM CDT | HAIL 0.25 | Sullivan, MO | WALL CLOUD TO THE WEST ALONG WITH PEA SIZE HAIL |
| May 28, 8:11 PM CDT | HAIL 1.5 | Sullivan, MO | |
| May 28, 8:17 PM CDT | HAIL 1 | Sullivan, MO | QUARTER SIZE HAIL AT 185 SOUTH AND I-44 |
| May 28, 8:35 PM CDT | HAIL 1 | Sullivan, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.7 hours before the alert went out and 265 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1870 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 1047 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted.
228
WUUS53 KLSX 290041
SVRLSX
MOC055-071-221-290130-
/O.NEW.KLSX.SV.W.0120.160529T0041Z-160529T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
741 PM CDT SAT MAY 28 2016
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN FRANKLIN COUNTY IN EAST CENTRAL MISSOURI...
NORTHEASTERN CRAWFORD COUNTY IN EAST CENTRAL MISSOURI...
NORTHWESTERN WASHINGTON COUNTY IN EAST CENTRAL MISSOURI...
* UNTIL 830 PM CDT
* AT 741 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BOURBON...
MOVING EAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
SULLIVAN...BOURBON...MIRAMIGUOA PARK...ST. CLOUD...
JAPAN AND STANTON.
THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 214 AND 230.
THIS ALSO INCLUDES MERAMEC STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 9141 3821 9137 3827 9137 3835 9107
3810 9102 3810 9139
TIME...MOT...LOC 0041Z 260DEG 12KT 3819 9131
HAIL...1.00IN
WIND...60MPH
$$
CARNEY3 follow-up statements
647
WWUS53 KLSX 290047
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
747 PM CDT SAT MAY 28 2016
MOC055-071-221-290130-
/O.CON.KLSX.SV.W.0120.000000T0000Z-160529T0130Z/
FRANKLIN MO-CRAWFORD MO-WASHINGTON MO-
747 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN FRANKLIN...NORTHEASTERN CRAWFORD AND NORTHWESTERN
WASHINGTON COUNTIES...
AT 747 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
BOURBON...MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SULLIVAN...BOURBON...MIRAMIGUOA PARK...ST. CLOUD...
JAPAN AND STANTON.
THIS ALSO INCLUDES MERAMEC STATE PARK.
THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 214 AND 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3821 9141 3821 9137 3827 9137 3835 9107
3810 9102 3810 9139
TIME...MOT...LOC 0047Z 256DEG 12KT 3818 9129
HAIL...1.50IN
WIND...60MPH
$$
CARNEY435
WWUS53 KLSX 290107
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
807 PM CDT SAT MAY 28 2016
MOC055-071-221-290130-
/O.CON.KLSX.SV.W.0120.000000T0000Z-160529T0130Z/
FRANKLIN MO-CRAWFORD MO-WASHINGTON MO-
807 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN FRANKLIN...NORTHEASTERN CRAWFORD AND NORTHWESTERN
WASHINGTON COUNTIES...
AT 806 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER
BOURBON...MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SULLIVAN...BOURBON...MIRAMIGUOA PARK...ST. CLOUD...
JAPAN AND STANTON.
THIS ALSO INCLUDES MERAMEC STATE PARK.
THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 214 AND 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3821 9141 3821 9137 3827 9137 3835 9107
3810 9102 3810 9139
TIME...MOT...LOC 0106Z 259DEG 12KT 3819 9122
HAIL...1.50IN
WIND...60MPH
$$
CARNEY731
WWUS53 KLSX 290116
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
816 PM CDT SAT MAY 28 2016
MOC055-071-221-290130-
/O.CON.KLSX.SV.W.0120.000000T0000Z-160529T0130Z/
FRANKLIN MO-CRAWFORD MO-WASHINGTON MO-
816 PM CDT SAT MAY 28 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR SOUTHWESTERN FRANKLIN...NORTHEASTERN CRAWFORD AND NORTHWESTERN
WASHINGTON COUNTIES...
AT 815 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SULLIVAN...
MOVING EAST AT 15 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
SULLIVAN...BOURBON...MIRAMIGUOA PARK...ST. CLOUD...
JAPAN AND STANTON.
THIS ALSO INCLUDES MERAMEC STATE PARK.
THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 214 AND 230.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DEADLY CLOUD TO GROUND
LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT STRUCTURE. STAY AWAY FROM
WINDOWS.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING ALL TYPES OF SEVERE
WEATHER INCLUDING EXTREMELY LARGE HAIL...DESTRUCTIVE STRAIGHT LINE
WINDS AND TORNADOES. MOVE QUICKLY TO A SAFE SHELTER...SUCH AS AN
INTERIOR ROOM... A BATHROOM OR CLOSET OR BASEMENT.
&&
LAT...LON 3821 9141 3821 9137 3827 9137 3835 9107
3810 9102 3810 9139
TIME...MOT...LOC 0115Z 260DEG 12KT 3820 9118
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...60MPH
$$
CARNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 28, 3:35 PM CDT, 4 hours 6 minutes earlier.
Area forecast discussion, May 28, 3:35 PM CDT, 4 hours 6 minutes before
Area Forecast Discussion National Weather Service Saint Louis MO 335 PM CDT SAT MAY 28 2016 .SHORT TERM... (Through Late Tonight) Issued at 333 PM CDT Sat May 28 2016 Prefrontal trof to slide through forecast area this evening. Showers and thunderstorms are already firing along it, but for the most part should remain scattered in nature. Best chances initially will be over central/northeast MO/west central IL, then slide southeast across rest of forecast area this evening. Decent instability and forcing, with the main threat being damaging winds. Otherwise, will see storms weaken after sunset, then partly cloudy with lows in the low to mid 60s. Byrd .LONG TERM... (Sunday through Next Saturday) Issued at 333 PM CDT Sat May 28 2016 Quieter weather is expected on Sunday as the upper level trough shifts northeast of our area. Could not rule out a few showers or storms across parts of southeast MO and southwest IL where there will be better low level moisture and instability near a southeastward moving weak surface trough. Slightly cooler low temperatures are expected for Sunday night due to less cloud cover, light or calm surface winds, and a little lower surface dew points. The potential for convection will gradually increase from west to east on Monday and Monday night as the surface ridge shifts east of our area and southerly flow returns. There should also be weak shortwaves moving eastward through the region in weak west- southwesterly upper level flow. A better chance of showers/storms is expected by Wednesday and continuing through at least Wednesday night as an upper level trough/low moves eastward through the northern Plains sending a cold front southeastward through our forecast area Wednesday and Wednesday night. May have post frontal showers on Thursday as a deep upper level trough moves through the region, possibly continuing into Thursday night or even Friday until the upper level trough and embedded shortwaves shifts east of our area. Cooler temperatures can be expected beginning on Thursday due to cold air advection behind the cold front. Drier conditions can also be expected heading into the next weekend as a relatively large surface ridge moves southeastward through our area with temperatures slightly below normal for early June. GKS && .AVIATION... (For the 18z TAFs through 18z Sunday Afternoon) Issued at 105 PM CDT Sat May 28 2016 Storms have begun to develop ahead of next frontal boundary over far northern MO. Coverage still expected to be spotty so kept vicinity thunderstorms for taf sites between 19z and 02z Sunday. Otherwise, VFR conditions outside of storms. South winds around 15kts to veer to the southwest by this evening, then veer to the west to northwest behind the cold front mid morning on Sunday. Specifics for KSTL: Storms have begun to develop ahead of next frontal boundary over far northern MO. Coverage still expected to be spotty so kept vicinity thunderstorms for metro area between 22z and 02z Sunday. Otherwise, VFR conditions outside of storms. South winds around 15kts to veer to the southwest by 02z Sunday, then veer to the west to northwest behind the cold front 16z Sunday. Byrd && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, May 28, 3:42 PM CDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 342 PM CDT SAT MAY 28 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-291200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 342 PM CDT SAT MAY 28 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS. A FEW STORMS MAY BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS...ESPECIALLY ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS DURING THE EVENING HOURS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. GKS
In the hours before
Local storm report, May 28, 5:13 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
513 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0509 PM HAIL 3 NW JAPAN 38.27N 91.35W
05/28/2016 E0.50 INCH FRANKLIN MO TRAINED SPOTTER
&&
BYRDSpecial weather statement, May 28, 5:41 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT SAT MAY 28 2016
ILZ098-MOZ036-052-282330-
CALHOUN IL-PIKE MO-LINCOLN MO-
541 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS...SOUTHEASTERN PIKE COUNTY IN NORTHEASTERN
MISSOURI AND NORTHEASTERN LINCOLN COUNTIES IN EAST CENTRAL MISSOURI
UNTIL 630 PM CDT...
AT 541 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ELSBERRY...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
ELSBERRY...HARDIN...KAMPSVILLE...HAMBURG...ANNADA...MOZIER...
NEW HOPE AND MICHAEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3934 9062 3933 9061 3929 9060 3928 9061
3926 9061 3920 9059 3916 9062 3903 9088
3914 9100 3939 9070
TIME...MOT...LOC 2241Z 224DEG 16KT 3914 9085
CARNEYSpecial weather statement, May 28, 5:43 PM CDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
543 PM CDT SAT MAY 28 2016
MOZ051-052-059-060-062-282330-
MONTGOMERY MO-GASCONADE MO-FRANKLIN MO-WARREN MO-LINCOLN MO-
543 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MONTGOMERY...
NORTHEASTERN GASCONADE...NORTHWESTERN FRANKLIN...SOUTHWESTERN LINCOLN
AND WARREN COUNTIES UNTIL 630 PM CDT...
AT 543 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
HERMANN...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TROY...WARRENTON...WRIGHT CITY...HERMANN...MOSCOW MILLS...
JONESBURG...TRUESDALE...HAWK POINT...INNSBROOK...BERGER...
TRUXTON AND MCKITTRICK.
THIS INCLUDES INTERSTATE 70 IN MISSOURI BETWEEN EXITS 183 AND 200.
THIS ALSO INCLUDES DEUTSCHHEIM HISTORIC SITE.
LAT...LON 3909 9118 3892 9090 3889 9094 3889 9096
3887 9096 3860 9129 3870 9147
TIME...MOT...LOC 2243Z 216DEG 22KT 3872 9133
CARNEYSpecial weather statement, May 28, 5:58 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
558 PM CDT SAT MAY 28 2016
MOZ059-062-072-282345-
GASCONADE MO-FRANKLIN MO-CRAWFORD MO-
558 PM CDT SAT MAY 28 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GASCONADE...
SOUTHWESTERN FRANKLIN AND NORTHWESTERN CRAWFORD COUNTIES UNTIL 645 PM
CDT...
AT 558 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9
MILES NORTHWEST OF CUBA...MOVING NORTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
GERALD...ROSEBUD...BEAUFORT...LESLIE...OAK HILL...
NOSER MILL AND JAPAN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3853 9133 3835 9107 3809 9149 3812 9153
3815 9153 3815 9157 3818 9161
TIME...MOT...LOC 2258Z 218DEG 22KT 3818 9150
CARNEYLocal storm report, May 28, 6:44 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT SAT MAY 28 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0643 PM HAIL 2 N EOLIA 39.27N 91.01W
05/28/2016 E0.25 INCH PIKE MO TRAINED SPOTTER
HAIL SLIGHTLY BIGGER THAN PEA SIZE
&&
GKSSpecial weather statement, May 28, 6:58 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ST LOUIS MO 658 PM CDT SAT MAY 28 2016 MOZ059-062-072-073-290045- GASCONADE MO-FRANKLIN MO-WASHINGTON MO-CRAWFORD MO- 658 PM CDT SAT MAY 28 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GASCONADE... SOUTHWESTERN FRANKLIN...NORTHERN CRAWFORD AND NORTHWESTERN WASHINGTON COUNTIES UNTIL 745 PM CDT... AT 658 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CUBA...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SULLIVAN...CUBA...BOURBON...LEASBURG...MIRAMIGUOA PARK...ST. CLOUD... OAK HILL...JAPAN AND STANTON. THIS INCLUDES INTERSTATE 44 IN MISSOURI BETWEEN EXITS 210 AND 230. THIS ALSO INCLUDES MERAMEC STATE PARK. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. && LAT...LON 3807 9151 3822 9154 3840 9106 3811 9097 TIME...MOT...LOC 2358Z 254DEG 19KT 3816 9142 CARNEY
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 28, 7:03 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Gasconade | 42 min |
| May 28, 7:43 PM CDT | River Flood Warning | LSX | Lewis | 42 hr |
| May 28, 8:20 PM CDT | Flash Flood Warning | LSX | Crawford, Franklin, Gasconade | 3 hr |
| May 28, 8:24 PM CDT | Severe Thunderstorm Warning | LSX | Crawford, Franklin, Washington | 51 min |
| May 28, 9:06 PM CDT | Severe Thunderstorm Warning | LSX | Franklin, Jefferson, Washington | 39 min |
| May 28, 9:44 PM CDT | Special Weather Statement | LSX | Jefferson | 46 min |
| May 29, 10:52 AM CDT | River Flood Warning | LSX | Perry, Sainte Genevieve | 6 days |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.